I have been on Suboxone for three years. My doctor switched me to the strips 2 months ago. Previously I started getting mild edema which now is very severe. I have other medical issues and am being treated by a hematologist, gastroenterologist, rheumatologist, orthopedic dr.,and my GP. No one can figure out source of edema. Prescribing psychiatrist is NOT helpful at all. HELP! Thank you.
28 Jun 2011
I personally have seen people who switched to the film/strips complain of edema/swelling on this site. They had previously been on the tablets. Have you asked a pharmacist about this, if not, do so as they are experts on meds. I would also urge you to call the company, they have a tollfree number listed on their page at suboxone.com. And keep a check on your blood pressure as it could be raised when edema is present. The company that make suboxone has a "here to help" program and they do try to help subs patients.
29 Jun 2011
I have to say it may very well be so. I'm not sure how you're defining Edema? About 7 years ago I was put on Suboxone tabs and the doc had me on way too much. First my feet swelled up, then ankles, and finally lower legs. It was a nightmare. The Sub doc denied the Sub did it. He sent me to several other docs, and they were all clueless. I even went to a cardiologist who did a sonogram himself. He said I didn't have any swelling around my heart, so no one called it Edema. I was advised to wear support hose, and they helped. I then needed surgery, and when the surgery was all over the swelling was gone. I then went on Subutex, not Suboxone, and the swelling never came back. But I also lowered my dose from 24 - 16 mg of Suboxone, to 8 - 6 mg of Subutex. At the time I concluded I have a sensitivity to the Nalox in Suboxone.
However, 1.5 years ago I had to be taken off Sub for 1 year, and now I'm on it again. Since I think I may have an allergy with Nalox, I still use Subutex. I was also put on Lasix for real Edema 2 years ago. Nevertheless, I was experiencing swelling of my hands this time. But it's gone. I have some new ideas about what causes Sub to mimic edema. First of all I think high doses cause it to happen. That means doses greater than 16 mg. I also think eating too many sweets cause it, but not any sweets, chocolates. This year I cut all the chocolates out of my diet, got the dose down to 12 mg, and the swelling of the hands stopped. The last thing is I think we need to drink more water. I've noticed that I never want to drink much water on Sub. Soda and coffee, yes. But I have to force myself to drink water.
So by all means see a cardiologist to make sure there's no fluid around your heart. I also think age is a factor. If you're experiencing any swelling, and if you're on a dose above even 12 mg a day, work to bring it down. And if you're eating any chocolates, just eliminate them. And be sure to drink at least 8 oz of water a day.
Let us know what happens. I'm very curious
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
please call 877-782-6966 and report your bad strips! They said they have not had enough reports on lot M10GW103 to fix the problem. If you're ...
11 answers • 3 Jun 2011
Usually he takes 80mg methadone a day to survive. On Tuesday he took 120mg because he knew he was getting suboxone the next day. Wednesday he took ...
5 answers • 24 Jul 2011
... HYDROCODONES a day for a year. I have seen COWS sheet and roberts taper method. Would that be good to follow? About 16mg to start with? I have 60 ...
2 answers • 31 Aug 2011
I normaly take suboxone strips but didnt have any yest! Had taken one the day before but yest I was without any strips of suboxone- so I took four 5 ...
1 answer • 12 Nov 2011
Seems worse since starting Suboxone a week ago. Although I also have CHF..Copd.. and I take Lasix 80mgs bid. But nothing helps and I'm very ...
1 answer • 5 Apr 2012